Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 52, NWS Milwaukee, WI

June 27, 2018Lafayette County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Jun 27, 2018, 9:56 AM CDT for Lafayette County, Wisconsin. It took effect at Jun 27, 2018, 11:46 AM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jun 27, 2018, 9:56 AM CDT (14:56 UTC)
In effect from
Jun 27, 2018, 11:46 AM CDT
Expired
Jun 27, 2018, 9:39 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

County Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 110 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecatonica River near Blanchardville (BCHW3).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05433000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

707 
WGUS43 KMKX 271456
FLWMKX


Flood Warning
National Weather Service Milwaukee/Sullivan WI
956 AM CDT Wed Jun 27 2018

...The National Weather Service in Milwaukee/Sullivan has issued a 
flood warning for the following rivers in Wisconsin...Illinois...

  East Branch Pecatonica River Near Blanchardville affecting 
  Lafayette County
  Fox River Near New Munster affecting Lake and Kenosha Counties


&& 
WIC065-280255-
/O.NEW.KMKX.FL.W.0052.180627T1646Z-180628T1200Z/
/BCHW3.1.ER.180627T1646Z.180627T1800Z.180628T0000Z.NO/
956 AM CDT Wed Jun 27 2018

The National Weather Service in Milwaukee/sullivan has issued a 

* Flood Warning for 
  The East Branch Pecatonica River Near Blanchardville.
* At  8:00 AM Wednesday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Impact...At 11.0 feet...Floodwaters cover a portion of Highway H 
  and floodwaters are into McKellar Park in Blanchardville.

&&
 
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
      4272 8991 4279 8991

$$

ILC097-WIC059-280255-
/O.NEW.KMKX.FL.W.0053.180628T0000Z-180629T1800Z/
/NMSW3.1.ER.180628T0000Z.180628T0600Z.180629T1200Z.NO/
956 AM CDT Wed Jun 27 2018

The National Weather Service in Milwaukee/sullivan has issued a 

* Flood Warning for 
  The Fox River Near New Munster.
* At  9:00 AM Wednesday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Impact...At 11.0 feet...Floodwaters begin to affect 77th St. in the
  Town of Wheatland. Floodwaters are near some homes along Highway W 
  in the Village of Salem Lakes and Town of Wheatland areas.

&&
 
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
      4245 8827 4255 8825

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours 
in the future from April through September and for 48 hours in the 
future from October through March.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 6 pm...
Location       stage  stage    stage/time       Wed  Thu  Fri  Sat
Blanchardville  11.0   9.0  10.69 08 AM 06/27  11.0  7.9  6.1  6.0
New Munster     11.0  10.0  10.61 09 AM 06/27  11.0 11.2 10.8 10.3

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Blanchardville  10.69  08 AM 06/27    4.79      11.10 01 PM 06/27
New Munster     11.69  05 PM 06/22    0.40      11.20 01 AM 06/28

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from October through March and for 24
hours into the future from April through September.

Blanchardville: 6 am-noon  Wed Jun 27  0.00
Blanchardville: noon-6 pm  Wed Jun 27  0.00
Blanchardville: 6 pm-midn  Wed Jun 27  0.00
Blanchardville: midn-6 am  Thu Jun 28  0.00
Blanchardville: 6 am-noon  Thu Jun 28  0.00
Blanchardville: noon-6 pm  Thu Jun 28  0.00
Blanchardville: 6 pm-midn  Thu Jun 28  0.00
Blanchardville: midn-6 am  Fri Jun 29  0.00

New Munster: 6 am-noon  Wed Jun 27  0.00
New Munster: noon-6 pm  Wed Jun 27  0.00
New Munster: 6 pm-midn  Wed Jun 27  0.00
New Munster: midn-6 am  Thu Jun 28  0.00
New Munster: 6 am-noon  Thu Jun 28  0.00
New Munster: noon-6 pm  Thu Jun 28  0.00
New Munster: 6 pm-midn  Thu Jun 28  0.00
New Munster: midn-6 am  Fri Jun 29  0.00
1 follow-up statement
027 
WGUS83 KMKX 280239
FLSMKX


Flood Statement
National Weather Service Milwaukee/Sullivan WI
939 PM CDT Wed Jun 27 2018

...The Flood Warning is cancelled for the following river in Wisconsin...


  East Branch Pecatonica River near
    Blanchardville


&& 
WIC065-280309-
/O.CAN.KMKX.FL.W.0052.000000T0000Z-180628T1200Z/
/BCHW3.1.ER.180627T1745Z.180627T2000Z.180627T2010Z.NO/
939 PM CDT Wed Jun 27 2018

The Flood Warning is cancelled for
  The East Branch Pecatonica River Near Blanchardville.
* At 8 PM Wednesday the stage was 10.3 feet.
* Flood stage is 11.0 feet.
* The fell below flood stage around 3 PM Wednesday.
* Forecast...The river is forecast to fall to near 6 feet by Friday
  evening.

&&
 
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984 4272 8991 4279 8991

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours 
in the future from April through September and for 48 hours in the 
future from October through March.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 6 pm...
Location        stage  stage    stage/time      Thu  Fri  Sat  Sun

Blanchardville  11.0   9.0   10.26 8 PM 6/27    7.0  6.1  6.0  6.0

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                    7 days         stage           next 7 days

Blanchardville   11.02 3 PM 6/27    3.61          9.30 1 AM 6/28

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through September.

Blanchardville: 6 pm-midn  Wed Jun 27  0.00
Blanchardville: midn-6 am  Thu Jun 28  0.00
Blanchardville: 6 am-noon  Thu Jun 28  0.00
Blanchardville: noon-6 pm  Thu Jun 28  0.00
Blanchardville: 6 pm-midn  Thu Jun 28  0.00
Blanchardville: midn-6 am  Fri Jun 29  0.00
Blanchardville: 6 am-noon  Fri Jun 29  0.00
Blanchardville: noon-6 pm  Fri Jun 29  0.00

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:26 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 27, 6:26 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
626 AM CDT Wed Jun 27 2018

.UPDATE...

A few showers and sprinkles will persist for another couple of
hours as the low pressure system moves east.

&&

.AVIATION(12Z TAFS)...

LIFR conditions early will improve to IFR by mid day, with
ceilings then lifting and scattering out to MVFR by afternoon, and
VFR by evening. Winds today will be from the north today, becoming
westerly this evening and tonight. Some stronger gusts are
possible this morning, but speeds will decrease as the day goes
on.

&&

.PREV DISCUSSION... (Issued 314 AM CDT Wed Jun 27 2018)

SHORT TERM...

Today And Tonight...Forecast Confidence Is High.

Low clouds and some areas of fog are occurring across the region
early this morning, as the system that brought the rain and
thunderstorms to the area on Tuesday continues to push east across
Michigan. Will continue to watch visibility trends closely this
morning, but for now, it looks like north winds are just strong
enough to keep the fog from getting too dense.

Despite short wave ridging building into the area, low level
moisture will be rather slow to clear, with clouds sticking around
into at least this afternoon, and perhaps this evening for a few
spots. Light showers and sprinkles will linger this morning as
well, along with the fog.

Winds will be from the north today, and should be somewhat breezy
this morning before the pressure gradient starts to weaken by
afternoon. Temperatures today are expected to reach the upper 70s.

Temperatures tonight will fall into the mid 60s, with light west
winds. Some patchy fog is again possible.

Thursday Through Thursday Night...Forecast Confidence Is Medium.

Models agree that high pressure to the southeast of the area will
keep things dry Thursday. Temperatures will be warm, with middle
80s expected over most of the area per 925 mb temperature output
on models. Lake breeze is expected to cool things down near the
lake in the afternoon.

There is some uncertainty later Thursday night into early Friday
morning with the possibility for elevated convection. The
NAM/ECMWF/Canadian models are focusing any convection well to the
northwest of the area by 12Z Friday, where the low level jet is
pointing into. The GFS and Canadian do hint at some light QPF over
the area 12Z Friday, with southern Wisconsin on the edge of the
low level jet axis. Low level warm air advection does push into
the area during this time.

Area forecast soundings show fairly robust elevated CAPE over the
area later Thursday night into early Friday morning. However,
parcels would need to be lifted from around 700 mb or higher, and
the effective shear is rather weak. Thus, kept only small chances
for thunder in the far west later Thursday night.

Friday Through Saturday Night...Forecast Confidence Is High.

The main issue this period will be the hot and humid conditions
expected Friday into Saturday across the area. Steady
warm air advection in the low levels will bring 925 mb
temperatures into the upper 20s Celsius range Friday afternoon,
and in the middle 20s Celsius range Saturday. This should combine
with robust low level mixing to bring highs into the middle 90s
over a good portion of the area Friday.

There will be cooler temperatures for a time near Lake Michigan,
especially north of Milwaukee, until winds veer offshore later in
the day. Thus, lower 90s still should occur in the east, except
north of Port Washington with onshore winds lingering. Highs
Saturday should reach the lower 90s across the entire area with
gusty southwest winds. Lows Friday night will remain in the middle
to perhaps upper 70s.

Heat index values may reach the 105 to 108 degree range inland
Friday, exceeding Excessive Heat Warning criteria. Values of 97 to
104 are forecast elsewhere Friday, and in the 100 to 103 degree
range Saturday, which would exceed Heat Advisory criteria. Thus,
likely will need heat headlines for this period in later
forecasts. Will continue to highlight heat messaging in Hazardous
Weather Outlook and Situation Report.

Models are showing a cold front moving east across the area either
later Saturday night or early Sunday morning. There looks to be a
good amount of upward vertical motion associated with the front,
with some upper divergence from the right rear quadrant of a jet
streak at 250 mb. A 500 mb vorticity maximum also crosses the
area, with the southwesterly low level jet increasing in magnitude
over the area. There is decent deep layer bulk shear and mean
layer CAPE over the area, which may lead to strong to severe
storms. Thus, continued the increasing chances for showers and
thunderstorms for Saturday night into early Sunday morning.

LONG TERM...

Sunday Through Tuesday...Forecast Confidence Is Medium.

Thunderstorm chances should diminish as the day goes on, as the
front moves off to the east. High pressure then brings quiet
weather for Sunday night into Monday. Highs should be in the
middle 80s Sunday and Monday, with westerly winds Sunday and
onshore winds Monday.

Nearly zonal flow aloft Sunday into Monday may become more of a
ridge over the area Tuesday. It may flatten out and allow for
convection to roll into the area in the middle to later portions
of the holiday week. For now, left consensus blended model PoPs
and temperatures going. This period will need watching, given the
large amounts of outdoor activities expected with the holiday
week.

AVIATION(09Z TAFS)...

IFR to LIFR cigs and fog are in place across the area this
morning. Conditions should improve a bit after sunrise, at least
in the visibility department, as north winds increase. Expect the
low clouds to stick around through the morning, before they begin
to lift and scatter out this afternoon.

Winds today will be northerly, with a few gusts in the 10-15 knot
range this morning, before winds weaken this afternoon and
evening, while becoming more westerly. Some fog is possible again
tonight and early Thursday morning, but for now it looks fairly
patchy in nature.

MARINE...

North to northwest winds will be briefly gusty this morning,
before weakening as the day goes on. Waves will be 2-3 feet this
morning, diminishing to a foot or less by tonight.

Quiet conditions are expected on Thursday, before winds increase
from the south Friday. Depending on the exact fetch, waves may
approach Small Craft levels north of Port Washington on Friday,
especially closer to open waters.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Boxell
Today/Tonight and Aviation/Marine...Boxell
Thursday THROUGH Tuesday...99
Hazardous weather outlook, Jun 27, 3:34 AM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
334 AM CDT Wed Jun 27 2018

WIZ046-047-051-052-056>060-062>072-280845-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
334 AM CDT Wed Jun 27 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Patchy dense fog is possible early this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a slight chance for thunderstorms later Thursday night
west of Madison.

Hot and humid conditions are expected on Friday and Saturday.
Heat index values may top out in the 100 to 108 degree range
Friday, and in the 100 to 103 degree range Saturday.

There is a chance for thunderstorms Saturday afternoon into Sunday
morning, with the best chances north and west of Madison Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-280845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
334 AM CDT Wed Jun 27 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

Patchy dense fog is possible early this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Winds and waves may reach Small Craft Advisory levels Friday into
Friday night, mainly north of Port Washington.

There is a chance for thunderstorms Saturday night into Sunday
morning.

Wood
www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:56 AM CDTRiver Flood WarningMKXKenosha54 hr

Nearby

River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.